Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
Mixing Meds
avatar
jbaer posted:
Hi All,
I am new to this site and have been taking Tegratol for my seizure disorder for the past 30 years. I added Keppra to the mix a few years ago and have been seizure free (Grand and petit mal).
I have recently been experiencing extreme lethargy and dizziness after meals and am curious if anyone else has had these symptoms.
Thanks
Reply
 
avatar
dancer86442 responded:
Hello jbaer,

I apologize for not answering sooner. I would suggest you call & ask for a blood draw to determine if your levels are OK. There may be a possibility that your system has stopped metabolizing one or both of your meds. Please, start a Journal & take it w/ you to all appts. More Info under Tips. It's more than just tracking seizures when it comes to Ep. Hope this helped. Hugs!

Love Candi
 
avatar
saxofone1 responded:
Hi jbaer,

How are doing? Years ago, sometime in the early 90s, I experienced some unusual tiredness and my hand writing started to look like my doc's.

My mom called me immediately and asked when my last level was. She felt it was time for a check. Thank goodness she noticed the change in my writing. My levels had just about doubled to what was twice the theraputic level for me. I was then on Depakote and something else. My body had stopped taking in the meds and that high level shot up out of nowhere. I was close to a toxic overdose.

It was caught in time so that permanent damage to my kidneys was avoided. I was immediately removed from it. Quick withdrawals are no fun!! I did a full recovery.

As Candi suggests, it is time for a blood level. Good luck.

angie
 
avatar
baileylov responded:
hi.i had my 1st seizure in 2009 and have been put on Dilantin plus Keppra. in my case I have the worst kind of dizziness after taking my meds when its hot outside.and yes always after meals. I could only take my seizure meds with my morning coffee or O.J
 
avatar
dancer86442 replied to baileylov's response:
Hello baileylov,

Thank you for joining us & thank you sooo much for your Input!
I guess you know Now that some of our meds & Heat do Not mix. After meals?? I am not on the same meds you are. But, I am fortunate that I only have to take them once a day. And I allow at least 30 minutes to an hr After meals to take them.

Are you having any other Side effects w/ your meds? Since you are on Dilantin, it is Highly Recommended that you have yrly Dental check ups.

I noted in your other post that you learned Alcohol was a No-No. I, personally, had to learn the 'hard way' about that, too. I haven't touched a drop of alcohol, since my 'Bad Experience'.

I do Hope you stick around & keep us updated as to your progress. If you have Any questions, please Ask! No question, when it comes to Epilepsy or our meds, is considered 'dumb' in my book. Hugs!

Love Candi


Helpful Tips

DEEPLY DISCOUNTED DRUGS WITHOUT INSURANCE
Believe it or not, you can save BIG bucks at the drugstore around the corner (some prescription, some generic and some of both, depending ... More
Was this Helpful?
25 of 41 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center